| Model Number |
P4044 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician intended to use a silverhawk atherectomy device during treatment of a 100mm plaque lesion in the patient¿s mid left superficial femoral artery (sfa) of diameter 6mm.Moderate vessel calcification and slight tortuosity are reported.Lesion exhibited 80% stenosis.The device was inspected.No issues were noted.Ifu was followed and the device was prepped without issue.It is reported that post atherectomy when removing he device from the patient, the physician felt resistance.Under fluoroscopy it was observed the wire wrapped and prolapsed around the atherectomy device.The physician could not unwrap the wire and decided pulled the device resulting in the wire and device coming out in pieces.All components were removed from the patient.There was no vessel injury and no injury to the patient.
Additional Manufacturer Narrative
Additional information: a non-medtronic guide wire was used in the procedure.No intervention was needed to pull the device out, it was pulled out intact.No chips or deformation was noted in the cutter.The cutter was in the housing during removal.The procedure was completed using a nanocross balloon.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis the cutter driver was returned attached to the silverhawk catheter.Received with the returned device was a non-medtronic guidewire, consistent with the reported event.No images were received for review.The non-medtronic guidewire was removed from the return packaging for review.The outer diameter of the guidewire was measured and was determined to be 0.014¿, consistent with the reported event.The returned guidewire had been fractured in two locations.Multiple bends and kinks were observed along two of the returned segments.At the proximal end, of the longest segment of guidewire, was an area of kinking and looping of the guidewire.Micropscioc inspection of the guidewire revealed several fracture faces which appeared to be consistent with excessive tension.Also observed were areas of wear along the guidewire coating, consistent with excess friction.Inspection of the distal housing assembly revealed biological debris though out the assembly.A bend was noted in the housing assembly, approximately 0.9cm distal to the cutter window.The guidewire lumen had disengaged from the proximal end of the housing assembly.The length of the disengagement was approximately 1.3cm from the cutter window.The cutter was located approximately 1.9cm distal to the cutter window.Microscopic inspection revealed bending of the inner laser drill coils at the location of the housing bend.No tearing or damage to the techothane was observed.It was observed that the guidewire lumen had been pulled distal direction.No anomalies were noted with the remainder of the guidewire lumen along the median and distal segments of the housing assembly.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.